Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2011, 8:01 PM CDT for Dickey County, North Dakota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 26, 2011, 8:18 PM CDT
- In force
- 17 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 65 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3555 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 7.2
- Supercell composite
- 32.6
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KBIS 270101
SVRBIS
NDC021-270130-
/O.NEW.KBIS.SV.W.0201.110727T0101Z-110727T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 830 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LUDDEN...OR 71 MILES
SOUTHEAST OF JAMESTOWN...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN DICKEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS SHOWN SIGNS OF ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4593 9801 4593 9818 4608 9816 4608 9800
4594 9799
TIME...MOT...LOC 0100Z 276DEG 13KT 4598 9804
WIND...HAIL 70MPH <.75IN
$$
SCHECK/SIMOSKO1 follow-up statement
529
WWUS53 KBIS 270118
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT TUE JUL 26 2011
NDC021-270129-
/O.CAN.KBIS.SV.W.0201.000000T0000Z-110727T0130Z/
DICKEY ND-
818 PM CDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4593 9801 4593 9818 4608 9816 4608 9800
4594 9799
TIME...MOT...LOC 0119Z 276DEG 13KT 4597 9794
$$
SCHECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:54 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 26, 6:54 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 654 PM CDT TUE JUL 26 2011 .UPDATE... UPDATED TEMPERATURE AND HUMIDITY TREND. && .DISCUSSION... CONVECTION CONTINUES TO DEVELOP OVER SOUTHEAST NORTH DAKOTA AS WELL AS MOVING EAST OVER THE NORTHWEST PORTION OF THE STATE. SEVERE THUNDERSTORM WATCH CONTINUES NORTHWEST AND TORNADO WATCH CONTINUES SOUTH CENTRAL. && .AVIATION... THUNDERSTORM CONVECTION IS THE MAIN FOCUS IN THE TAFS FOR THE REST OF THE AFTERNOON AND EVENING. CONVECTION BEGINNING TO FIRE IN THE KJMS AREA AND HAVE UPDATED TO REFLECT THIS. THE MID LEVEL CAP IS WEAKER HERE AND CONVECTION IS APPARENTLY SURFACE-BASED. FARTHER NORTH AT KMOT MVFR AND IFR CLOUDS ARE IN THE VICINITY OF MID-LEVEL BASED THUNDERSTORMS PRODUCING HEAVY RAIN WITH MVFR VSBYS AT TIMES. KISN WILL LIKELY SEE TSTMS AFTER 00Z. KBIS MAY SEE TSTMS BEFORE 00Z...BUT CHANCES CONTINUE INTO THE EVENING. KDIK IS NOT IN AN IMMEDIATE THREAT...BUT CHANCES INCREASE AFTER 00Z. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jul 26, 4:47 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT TUE JUL 26 2011 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-271000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK IS POSSIBLE ACROSS CENTRAL NORTH DAKOTA TODAY. WHILE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS MORNING...WITH A CHANCE ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...OF GREATER CONCERN IS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA...LIKELY TO FIRST INITIATE ACROSS THE FAR SOUTH CENTRAL...AND THEN ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...WITH STORMS CONTINUING INTO THE EVENING. WHILE LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE ACROSS MUCH OF CENTRAL NORTH DAKOTA...THE SOUTH CENTRAL AND JAMES RIVER VALLEY ARE OF PARTICULAR CONCERN. ALL INDICATIONS POINT TO A POTENTIALLY DANGEROUS SEVERE THUNDERSTORM SCENARIO IN THESE AREAS...WITH LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER...DAMAGING WINDS IN EXCESS OF 75 MPH AND THE POSSIBILITY OF LARGE AND LONG TRACK TORNADOES. THOSE ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY SHOULD PAY PARTICULAR ATTENTION TO WEATHER UPDATES THROUGHOUT THE DAY AS A HEIGHTENED RISK FOR SIGNIFICANT SEVERE WEATHER...ESPECIALLY TORNADOES...IS EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING IS ALSO LIKELY ACROSS MUCH OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. NDZ001-002-009-010-017-018-031>033-040-041-043-044-271000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS NORTHWEST NORTH DAKOTA THIS MORNING...WITH A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF WESTERN NORTH DAKOTA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS ACROSS THE FAR NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS WESTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. AYD
In the hours before
Local storm report, Jul 26, 5:18 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN 3 NNW STANLEY 48.36N 102.42W
07/26/2011 M2.01 INCH MOUNTRAIL ND CO-OP OBSERVER
10 AM TO 5 PM
&&
HWETZELSpecial weather statement, Jul 26, 6:37 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 637 PM CDT TUE JUL 26 2011 NDZ001-002-009-270030- BURKE-DIVIDE-WILLIAMS- 637 PM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CROSBY TO 53 MILES SOUTHWEST OF CROSBY...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ZAHL... BLACKTAIL LAKE... APPAM... CROSBY... ALAMO... CORINTH... SPRING BROOK... NOONAN... WILDROSE... EPPING... WHEELOCK... RAY... MCGREGOR... HAMLET... LARSON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:04 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| Jul 26, 7:06 PM CDT | Tornado Warning | BIS | Dickey | 24 min |
| Jul 26, 7:29 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 27, 5:51 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Grant and 12 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.